Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A nonexistence theorem for explicit $ A$-stable methods


Authors: Olavi Nevanlinna and Aarne H. Sipilä
Journal: Math. Comp. 28 (1974), 1053-1056
MSC: Primary 65L05
MathSciNet review: 0349021
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that there are no A-stable explicit methods in a general class of "linear" methods. The class contains, for example, Runge-Kutta methods, linear multistep methods, predictor-corrector formulas, cyclic multistep methods and linear multistep methods with higher derivatives.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1974-0349021-0
PII: S 0025-5718(1974)0349021-0
Article copyright: © Copyright 1974 American Mathematical Society